Register Today!
Receive our eNewsletters. Signup
EndocrineWeb Community Advice
Posted in: Hypothyroidism.

Due to miscommunication, my 92-year old mother's caregiver gave her no Synthroid (137mgs) for 5 days before we discovered she'd misunderstood me. Now she's back on her dose for the last 2 days.

When would we expect to see the hypo symptoms? This is so too bad, as we have a family reunion starting tomorrow evening, and she's is our one and only elder. Much anticipation. She has dementia, ok, and she was already often sleepy even with a TSH of below 1, but we've never had a break in her Synthroid before and I want to be able to manage the expectation for family members when they see her.

(Background: Her GP had raised her dose from 112mgs to 137mgs because her TSH was high, but then it measured low and I thought she was probably on too much but he wanted to measure it again after four more weeks. So while I was saying "stay the course" til we get it measured this coming week", the caregiver thought I said discontinue until we get it measured. :()

I'll really appreciate a response.

Best Responses
There are no responses to this discussion. Be the first!
Do you find this discussion helpful?

Don't Miss Out! Get the FREE EndocrineWeb eNewsletter!

Sign up to receive treatment and research updates, news, and helpful tips on managing your condition.
Enter email
close X